Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 40, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 27, 2025, 1:08 PM EDT for Auglaize County, Shelby County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2025, 1:08 PM EDT (17:08 UTC)
- Expired
- Jul 27, 2025, 3:50 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Auglaize County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 6:26 AM EDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 27, 6:26 AM EDT, 6 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
626 AM EDT Sun Jul 27 2025
.SYNOPSIS...
Hot and humid conditions will continue into the middle of next week.
Mainly afternoon showers and thunderstorms will be most prevalent
over the weekend, but the chance will persist until a cold front
moves through at mid week. High pressure of Canadian origin will
offer drier and cooler conditions for the end of the week into next
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Mid level ridge remains centered across the southeast US with an
active band of westerlies around its periphery affecting the Ohio
Valley. Ongoing convection moving thru central Ohio weakening and
this trends is expected to continue.
MCS in a decaying stage may clip parts of central Ohio this morning.
This may lay out an east-west oriented boundary which will serve as
a focus for afternoon thunderstorm genesis. CAM solutions show
redevelopment mainly along and south of I-70 this afternoon in the
moderately unstable airmass. Expect to observe increased convective
coverage this afternoon into early evening. Shear is forecast to be
quite minimal but PWAT values remain near or above 2 inches. ILN/s
00Z PWAT was 1.97 inches. So heavy rainfall and flash flooding will
be a primary concern.
High temperatures look to range from the upper 80s north to the lower
90s south.The NBM has been running too hot with surface dew points in
this airmass. Even after collaborating a slightly lower surface dew
point - we meet heat advisory criteria with max apparent temperatures
around 100 degrees. Therefore, have issued a heat advisory for today
across the south.
&&
.SHORT TERM /MONDAY/...
On going convection expected early this evening around the periphery
of the mid level ridge in the west-northwest flow across the area.
The best coverage of storms looks to be across the southern FA.
Given the very moist environment (PWAT values near or above 2
inches) some of the storms may produce very heavy rainfall and flash
flooding. With a lack of forcing these storms are expected to
decrease in coverage and intensity through the evening. Warm low
temperatures are expected in the lower and middle 70s.
Mid level ridge axis to retrogrades west Monday placing the Ohio
Valley in more of a northwesterly flow pattern. Forcing is limited
but expect scattered thunderstorms to develop in the moderate to
strong instability that develops Monday afternoon. The best coverage
of storms looks to be across our south and southeast counties. Warm
temperatures will once again top out from the upper 80s to the lower
90s with max heat indices likely reaching or exceeding 100 degrees in
the south.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Expansive mid level ridge axis retrogrades west early this week
becoming centered over the nations mid section. This places the Ohio
Valley in northwesterly flow pattern aloft. Will continue to see
thunderstorm chances Tuesday and Wednesday. A heavy rain and flood
signal continues thru mid week with PWAT values around 2 inches in
this tropical airmass. Although bulk shear looks to be limited -
given the high instability some of the storms could produce strong to
severe winds. ML guidance suggests that the greatest potential for
strong to severe storms may occur on Wednesday.
Pattern looks to undergo a change with mean trof developing over
eastern Canada and New England allowing more of northwesterly flow
to develop over the Ohio Valley Thursday. Surface high pressure of
Canadian origin to build down across the Great Lakes late in the
week into next weekend with deeper moisture being suppressed to the
south. Lingering pops in the south Thursday look to dry out for the
period Friday through Sunday.
Highs in the lower 90s across the area Tuesday and across the south
Wednesday may combine with the humid airmass to result in heat
indices in excess of 100 degrees. Temperatures drop with highs in
the upper 70s and lower 80s Thursday thru Saturday.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
Scattered showers and thunderstorms pushing east across west central
Ohio will continue into central Ohio. These initial storms will
affect areas mainly north of I-70 and will likely lay out a boundary
which will aid the development of additional convection this
afternoon.
Expect airmass to destabilize through the day with additional
scattered showers and thunderstorms becoming likely for all of the
TAF sites as we head into the afternoon. Outside of storms expect
general VFR conditions with MVFR to IFR conditions in storms with
reduced vsbys and ceilings possible in heavy rain. These storms will
decrease in coverage this evening.
OUTLOOK...Thunderstorms will be possible, mainly in the afternoon and
evening, Monday through Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from 11 AM this morning to 8 PM EDT this evening for
OHZ070>073-077>082-088.
KY...Heat Advisory from 11 AM this morning to 8 PM EDT this evening for
KYZ089>100.
IN...Heat Advisory from 11 AM this morning to 8 PM EDT this evening for
INZ066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...AR
AVIATION...ARHazardous weather outlook, Jul 27, 3:12 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 312 AM EDT Sun Jul 27 2025 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-280715- Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Hocking- 312 AM EDT Sun Jul 27 2025 This Hazardous Weather Outlook is for east central Indiana, central Ohio and west central Ohio. .DAY ONE...Today and tonight. Thunderstorms may produce localized heavy rain or strong wind gusts into the early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Shower and thunderstorms will have the potential to create heavy rainfall and localized flash flooding Monday through Wednesday, mainly during the afternoon and evening hours. Heat index values approaching 100 will be possible Monday, Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-280715- Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 312 AM EDT Sun Jul 27 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, thunderstorms may produce localized heavy rain this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms will have the potential to create heavy rainfall and localized flash flooding Monday through Wednesday, mainly during the afternoon and evening hours. Heat index values at or above 100 will be possible Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 27, 9:30 AM EDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
930 AM EDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 4 ESE Springfield 39.91N 83.73W
07/26/2025 Clark OH Public
Two trees down. Damage to siding on house
and garage.
&&Local storm report, Jul 27, 10:02 AM EDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1002 AM EDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Tstm Wnd Dmg 2 SE New Carlisle 39.92N 84.01W
07/26/2025 Clark OH Public
Several trees blown down.
&&
JFSpecial weather statement, Jul 27, 12:36 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1236 PM EDT Sun Jul 27 2025
OHZ034-035-043-271700-
Auglaize OH-Shelby OH-Mercer OH-
1236 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY...
SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES THROUGH 100 PM
EDT...
At 1236 PM EDT, a strong thunderstorm was located near St. Marys,
moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, New Bremen, Minster, Newport, Anna, Fort Loramie, Botkins,
New Knoxville, Moulton, Chickasaw, Kettlersville, Montezuma, Egypt,
Lake Loramie State Park, Maria Stein, Carthagena, Bulkhead,
Mccartyville, and Houston.
This includes I-75 in Ohio between mile markers 101 and 107.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4048 8409 4022 8432 4031 8444 4035 8444
4036 8450 4044 8461 4061 8442
TIME...MOT...LOC 1636Z 311DEG 20KT 4049 8446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CampbellSpecial weather statement, Jul 27, 12:58 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1258 PM EDT Sun Jul 27 2025
OHZ035-043-044-271730-
Logan OH-Auglaize OH-Shelby OH-
1258 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...WEST
CENTRAL LOGAN AND SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 130 PM
EDT...
At 1258 PM EDT, a strong thunderstorm was located near Anna, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Sidney, Minster, Anna, Fort Loramie, Jackson Center, Botkins, Hardin,
Port Jefferson, Kettlersville, Montra, Newbern, Lake Loramie State
Park, Maplewood, Mccartyville, Swanders, and Bloom Center.
This includes I-75 in Ohio between mile markers 87 and 107.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4041 8391 4019 8416 4037 8441 4053 8424
TIME...MOT...LOC 1658Z 304DEG 16KT 4041 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:01 PM EDT | Flash Flood Warning | ILN | Fairfield, Franklin | 3 hr |
| Jul 26, 8:02 PM EDT | Special Weather Statement | ILN | Darke | 43 min |
| Jul 26, 8:12 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 33 min |
| Jul 26, 8:39 PM EDT | Flash Flood Warning | ILN | Fairfield, Pickaway | 2 hr |
| Jul 26, 8:54 PM EDT | Flash Flood Warning | ILN | Fairfield | 113 min |
| Jul 26, 9:16 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Jul 26, 10:04 PM EDT | Areal Flood Advisory | ILN | Darke | 3 hr |
| Jul 26, 10:45 PM EDT | Areal Flood Warning | ILN | Fairfield, Franklin, Pickaway | 10 hr |
| Jul 26, 11:12 PM EDT | Special Weather Statement | ILN | Clark, Greene | 33 min |
| Jul 27, 1:04 AM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 23 more | 4 days |
| Jul 27, 8:34 AM EDT | Areal Flood Advisory | ILN | Fairfield | 9 hr |
| Jul 27, 12:36 PM EDT | Special Weather Statement | ILN | Shelby | 24 min |
| Jul 27, 12:48 PM EDT | Areal Flood Advisory | ILN | Auglaize, Shelby | 20 min |
| Jul 27, 12:58 PM EDT | Special Weather Statement | ILN | Shelby | 32 min |
| Jul 27, 1:10 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| Jul 27, 1:45 PM EDT | Heat Advisory | ILN | Greene, Montgomery, Preble | 54 hr |
| Jul 27, 2:26 PM EDT | Flash Flood Warning | ILN | Fairfield | 3 hr |
| Jul 27, 2:38 PM EDT | Special Weather Statement | ILN | Greene | 37 min |
| Jul 27, 3:19 PM EDT | Special Weather Statement | ILN | Fayette | 41 min |
| Jul 27, 3:46 PM EDT | Flash Flood Warning | ILN | Fairfield | 6 hr |
| Jul 27, 4:17 PM EDT | Special Weather Statement | ILN | Pike | 43 min |
| Jul 27, 4:23 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Hocking, Pickaway, Ross and 1 more | 3 hr |
| Jul 27, 6:41 PM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.